Great but moved to a different state and got in Medicaid . I just found out that Medicaid will not cover my patch so I am in a pickle!! So scared of the withdraws. Don't know what to do
The pickle is not as bad as you think. The adjustment period for changes in dose is about 7 days for most people but pain doctors here (South Australia) recommend reducing the dose by 5 microgram/hour every two weeks. You can go straight to 10 for two weeks, then 5 for two weeks and you can just stop almost without any discomfort at all. The effects might be insomnia and some and some minor chills for about 7 to 10 days. Sadly as with all opiates it will take another 5 months before you feel completely normal; called PAWS (Post Acute Withdrawal Syndrome) which sounds bad but is really quite mild with Buprenorphine.
Please take note that I speak from multiple experiences (I had two bike accidents when I was younger 26, 28), more recently other issues (6 times in total). It is possible to do it faster by stepping down every 7 days but that is a bit harder.
I hope this allays some of your fear.
I would try to contest the Medicaid decision. Your doctor may be able to help you with correspondence or paperwork. That's what I had to do when I changed insurance plans. That may not be possible, so if you need pain relief, then ask your doctor for some other pain medication instead. I don't know why you have been using Butrans which may answer how difficult it will be for you to get off of it. I am taking the patches for severe 24/7 migraines caused by a major stroke. I will tell you that being on 15 mcg, I tried to very gradually reduce my 5 mcg patch by gradually moving the patch further down my leg. By week 3 when I moved it to my ankle, I got a horrible migraine. On day 5, I had to go back onto the patch in the right places because you can't take pain relievers more than 3 days a week or you risk severe rebound migraines.
I think that if I had done it more gradually, it might have gone better. I have some other ideas. But you won't be able to buy them yourself to go off more gradually since they are horrendously expensive. By the way, I reduced the dose against my doctor's instructions. If you really need pain relief then make sure you get some other pain reliever from your doctor. I wish you the best.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Dec 2011 • 5 answers
Posted 21 Mar 2015 • 3 answers
Butran patch how long do I have 2 b off 10m vic before I start that patch dont want instant withdraw
Posted 22 Apr 2015 • 1 answer
Posted 29 May 2015 • 5 answers
Posted 8 Nov 2015 • 2 answers